MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VACCESS; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. VACCESS; PTA BALLOON DILATATION CATHETER
Catalog Number VA80124
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon was allegedly ruptured at 10 atm.It was further reported that the balloon allegedly had detachment issues and had a hard time deflating the balloon and had to numb another of the patient's arm and use a micro puncture needle to puncture the balloon to help deflate it and get it outside of the sheath.Furthermore, the balloon was allegedly difficult to be removed from the patient.Reportedly, the balloon was deflated and removed first, followed by removal of the sheath.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiry date: 10/2026) h11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device pending return.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one vaccess dilatation catheter received for evaluation.During visual analysis no anomalies could be observed.In functional testing an inhouse inflation device was used to inflate the balloon and could identified water leak near to the distal tip of balloon.Further the balloon underwent through the microscopic analysis and a compound rupture could identified.No other testing was performed.Based on the return sample microscopic analysis a compound rupture could be identified and no evidence of balloon removal difficulty could noted in the returned sample due to condition of device.Therefore the investigation was confirmed for the reported balloon rupture and inconclusive for balloon removal difficulty issues.A definitive root cause for the reported balloon rupture and balloon removal difficulty issues could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 10/2026), g3.H11: h6 (method, result, conclusion).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon was allegedly ruptured at 10 atm.It was further reported that the balloon allegedly had a hard time deflating the balloon and had to numb another of the patient's arm and use a micro puncture needle to puncture the balloon to help deflate it and get it outside of the sheath.Furthermore, the balloon was allegedly difficult to be removed from the patient.Reportedly, the balloon was deflated and removed first, followed by removal of the sheath.There was no reported patient injury.

Brand Name
VACCESS
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18920392
Report Number2020394-2024-00349
Device Sequence Number20730199
Product Code LIT
UDI-Device Identifier00801741121265
UDI-Public(01)00801741121265
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K111850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVA80124
Device Lot Number93XH0148
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2024
Supplement Date Received by Manufacturer06/06/2024
Initial Report FDA Received Date03/18/2024
Supplement Report FDA Received Date06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale
Patient RaceBlack Or African American